Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Having painless red patch on foreskin. What could it be?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2319 Questions
Hi Doc,

I am really worried because there is a "painless "red patch on my foreskin, what could it be?
Posted Fri, 12 Oct 2012 in Sexually Transmitted Diseases
Answered by Dr. S. Murugan 1 hour later
Thanks for your query.
You have not mentioned your age and about your sexual activity.
I saw the images sent by you. The description is a painless red patch on the inner aspect of fore skin of the penis which is more localized than diffused.
The above description fits for the following possibilities like Psoriasis or Lichen planus. They may likely to manifest as an isolated lesions over genitals. Hence in your case my first thoughts would be to rule out Genital Psoriasis. It may not be an STD unless you have multiple sexual partners. In such a case you need a battery of investigations.
The other thing which could think is 'Fixed drug eruption'. It is a type of drug reaction. Certain drugs like Sulpha, Cotrimaxzole, analgesics, Quinolines likely to cause similar lesions over genitals. It will fade either with the withdrawal of drug or with treatment and reoccur on the same spot when challenged once again. So it is called as fixed drug eruption. However you have not mentioned in your history.
A good Dermato-venereologist or a genito-urinary physician will able to differentiate and diagnose the same and guide you for correct treatment.
So kindly visit your physician as early as possible and get well soon.
Dr. S. Murugan.
Above answer was peer-reviewed by
Follow-up: Having painless red patch on foreskin. What could it be? 3 hours later
Hi Doc,

My age is 24 years old, I haven't had any sex intercourse with anybody,and I haven't really taken any drugs, just vitamins.
Answered by Dr. S. Murugan 11 hours later

Pleased to answer your question.

As you have not taken any drugs in the recent days, it could be genital psoriasis. It is easily treatable as it is a single patch. You should approach Dermatologist.

It can be treated easily with topical (external) application along with some vitamin preparations. In addition Omega 3 fatty acids should be taken.

Get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor